Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 14, 2017, 9:23 AM EDT for Cecil County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 9:23 AM EDT (13:23 UTC)
- Expired
- Jul 14, 2017, 10:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 112 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
940
WWUS81 KPHI 141323
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
923 AM EDT FRI JUL 14 2017
DEZ001-MDZ008-PAZ101-102-141400-
New Castle-Cecil-Western Chester-Eastern Chester-
923 AM EDT FRI JUL 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
NORTHERN CECIL AND SOUTHWESTERN CHESTER COUNTIES...
At 923 AM EDT, a strong thunderstorm was located over Richardsmere,
or 10 miles north of Havre De Grace, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Newark, Elkton, Calvert, Oxford, North East, Rising Sun, Charlestown,
Glen Roy, Zion, Blake, Barksdale, West Nottingham, Octoraro,
Brantwood, Fair Hill, Glen Westover, Bay View, Lombard, Richardsmere
and Woodlawn.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7610
3976 7606 3979 7604 3980 7573 3953 7577
3959 7611 3965 7616 3968 7621 3972 7621
TIME...MOT...LOC 1323Z 275DEG 22KT 3969 7612
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:38 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 6:38 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 638 AM EDT Fri Jul 14 2017 .SYNOPSIS... A cold front will move through the region tonight into Saturday before stalling off the Carolina coast this weekend. High pressure will build across the region this weekend. An area of low pressure develops along the stalled boundary and starts to move northward into our area late Monday and Tuesday. High pressure will build into the region for Wednesday. Another cold front will slowly drop down from the north on Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and isolated thunderstorms were moving across eastern Pennsylvania, far northern Delaware and New Jersey around 6:30 AM. The precipitation will move to our east this morning and some areas may experience a break in the precipitation late this morning. Showers and thunderstorms in the Ohio River Valley early this morning, ahead of an approaching cold front, should move into our forecast area this afternoon. CAPE values are forecast to rise into the 1000 to 2000 J/kg range in the central and southern parts of our region. Also, there will be a good amount of wind shear with the surface flow being from the east and southeast and the flow aloft being mainly from the west. Strong to severe thunderstorms may develop. The Storm Prediction Center has the Poconos, the Lehigh Valley and northern and central New Jersey under a marginal risk for severe weather. Their slight risk area encompasses southeastern Pennsylvania, southern New Jersey, Delaware and northeastern Maryland. Another concern is the potential for another round of heavy rainfall. Precipitable water values are expected to be in the 2.1 to 2.3 inch range in much of our region. Any thunderstorms could easily produce 1 to 3 inches of rain in a short period of time with locally higher amounts possible. We are particularly concerned with areas from Berks County and Montgomery County in Pennsylvania eastward to central New Jersey where 1.5 to 2.5 inches of rain fell on Thursday. A developing onshore flow and a good deal of lingering low level moisture should continue to result in the development of low clouds early this morning. Any low clouds should lift a bit for late this morning and this afternoon. The wind is anticipated to favor the east and southeast around 5 to 10 MPH. Maximum temperatures are forecast to range from the lower 70s in the Poconos and far northern New Jersey to the lower 90s in southern Delaware and the adjacent counties of eastern Maryland. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... The showers and thunderstorms will likely be ongoing in our region this evening with a continuing threat of heavy rain and strong winds. The precipitation is forecast to pass off the coast during the overnight hours but clouds and patchy fog should linger for much of the late night period. A mesoscale low is expected to develop around northern Virginia and Maryland late today and it should pass off the New Jersey coast overnight. A cold front approaching from the northwest is anticipated to arrive toward daybreak. The wind should become light and variable for much of the night, settling into the northwest around 5 to 10 MPH with the arrival of the cold front. Minimum temperatures are expected to favor the middle 60s to the lower 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Saturday and Sunday...The cold front drops south and east of the area on Saturday and stalls off the Carolina coast, where it remains through the weekend. Weak high pressure will build into our area for the weekend, keeping us dry for at least a couple of days. Might be a bit cloudy to start the weekend off but overall skies will become mostly to partly sunny across the region. With drier air in place, it should feel pretty comfortable outside even with highs reaching into the mid to upper 80s. Monday through Tuesday...A low pressure system will develop along the stalled boundary to our south and will start to move northward on Monday. The models continue to show the low moving up through Virginia on Monday and then into Delmarva and through southern New Jersey on Tuesday. The low then pushes to the north and east of our area late Tuesday into Wednesday. A chance for showers and thunderstorms will exist as the surface low makes its way into our area. A surface trough also develops across our area again and this would provide a good source of lift, promoting convective activity. In addition, an upper level trough will build across the Mid- Atlantic. This will help to deepen the southerly flow into our region as the atmosphere becomes more unstable. Best timing for convection, at this juncture, looks to be mainly during the afternoon and evening hours. Wednesday through Thursday...High pressure will build in behind the departing low with clearing expected for Wednesday. The upper trough slides to the east during this time. A cold front will start to drop down from the north on Thursday. As the high builds in, we will see a return to more of a west to southwest flow, ushering in some warmer, and moister, air to the region. Highs will start to creep back up and into the upper 80s to lower 90s by Wednesday and then into the l ow to mid 90s for Thursday. Increasing moisture will also mean increased humidity across the area. Seems reasonable that some showers and thunderstorms may develop during the afternoon and evening on both days but location of activity is too difficult to pinpoint this far out. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. It is a very challenging aviation weather forecast for today. An area of showers with isolated thunder was moving over our TAF sites early this morning. There will likely be another round of showers and strong thunderstorms in the afternoon and evening. Timing of the showers and thunderstorms is a low confidence forecast. A light east to southeast wind is forecast to develop for today. The onshore flow is expected to result in MVFR and IFR ceilings in the area this morning along with patchy visibility restrictions. The arrival of any precipitation will lower ceiling and visibility values, as well. Variable flight conditions are forecast to persist through the afternoon and into the nighttime hours. The wind is expected to become light and variable for tonight and patchy fog may develop. OUTLOOK... Saturday...VFR conditions expected. West winds around 10 knots. Sunday...VFR conditions expected. Light northwest winds early, becoming south to southeast around 10 knots or less. Monday and Tuesday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. South to southeast winds around 10 knots. && .MARINE... A stalled frontal boundary is forecast to weaken over our region today with a cold front approaching from the northwest late tonight. The wind on the coastal waters of New Jersey and Delaware is expected to settle into the east and southeast around 10 knots for today and it should become south to southwest for tonight as the cold front approaches. Wave heights will favor 3 to 4 feet on our ocean waters today and tonight and they should be 1 to 3 feet on Delaware Bay. OUTLOOK... Saturday through Tuesday...Sub-Small Craft Advisory conditions are expected on the area waters through Tuesday. Locally strong winds may accompany thunderstorms on Monday and Tuesday. RIP CURRENTS... There is a low risk for the development of dangerous rip currents along the coasts of New Jersey and Delaware today. A low risk is anticipated again for Saturday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Iovino Short Term...Iovino Long Term...Meola Aviation...Iovino/Meola Marine...Iovino/Meola
Hazardous weather outlook, Jul 14, 4:09 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 409 AM EDT Fri Jul 14 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-150815- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 409 AM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Some strong to severe thunderstorms are possible today through tonight. The primary hazards are locally damaging winds and heavy rain, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-150815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 409 AM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Some thunderstorms today through tonight will be capable of producing strong winds in excess of 34 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 9:02 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
902 AM EDT FRI JUL 14 2017
DEZ001-MDZ008-NJZ016-PAZ070-101-102-141330-
New Castle-Cecil-Salem-Delaware-Western Chester-Eastern Chester-
902 AM EDT FRI JUL 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE...
NORTHEASTERN CECIL...NORTHWESTERN SALEM...SOUTH CENTRAL CHESTER AND
SOUTHWESTERN DELAWARE COUNTIES...
At 901 AM EDT, a strong thunderstorm was located over West Grove, or
10 miles north of Newark, moving east at 25 mph.
Winds up to 30 mph are possible with this storm.
Locations impacted include...
Wilmington, Newark, Pennsville, Carneys Point, Elsmere, Kennett
Square, New Castle, Penns Grove, West Grove, Newport, Arden, Stanton,
North Star, Talleyville, Wilmington Manor, Elam, Pike Creek, Glen
Westover, Ashland and Greenville.
Brief torrential rainfall is also occurring with this storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3993 7587 3984 7541 3960 7554 3960 7555
3962 7557 3966 7552 3969 7551 3971 7549
3972 7551 3967 7555 3962 7562 3976 7595
TIME...MOT...LOC 1301Z 290DEG 23KT 3982 7583
SFJSpecial weather statement, Jul 14, 9:23 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
923 AM EDT FRI JUL 14 2017
DEZ001-MDZ008-PAZ101-102-141400-
New Castle-Cecil-Western Chester-Eastern Chester-
923 AM EDT FRI JUL 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
NORTHERN CECIL AND SOUTHWESTERN CHESTER COUNTIES...
At 923 AM EDT, a strong thunderstorm was located over Richardsmere,
or 10 miles north of Havre De Grace, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Newark, Elkton, Calvert, Oxford, North East, Rising Sun, Charlestown,
Glen Roy, Zion, Blake, Barksdale, West Nottingham, Octoraro,
Brantwood, Fair Hill, Glen Westover, Bay View, Lombard, Richardsmere
and Woodlawn.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7610
3976 7606 3979 7604 3980 7573 3953 7577
3959 7611 3965 7616 3968 7621 3972 7621
TIME...MOT...LOC 1323Z 275DEG 22KT 3969 7612
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:17 PM EDT | Special Weather Statement | PHI | Camden | 43 min |
| Jul 13, 8:26 PM EDT | Special Weather Statement | PHI | Cape May | 34 min |
| Jul 13, 8:27 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 4 hr |
| Jul 13, 8:49 PM EDT | Special Weather Statement | PHI | Cumberland | 26 min |
| Jul 13, 8:51 PM EDT | Special Weather Statement | PHI | Atlantic | 54 min |
| Jul 13, 9:07 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Gloucester, Salem | 53 min |
| Jul 13, 9:46 PM EDT | Special Weather Statement | PHI | Atlantic | 14 min |
| Jul 13, 9:50 PM EDT | Special Marine Warning | PHI | 115 min | |
| Jul 13, 9:57 PM EDT | Special Weather Statement | PHI | Cape May | 33 min |
| Jul 13, 10:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Jul 14, 7:21 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| Jul 14, 11:40 AM EDT | Flash Flood Watch | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 11 hr |
| Jul 14, 2:57 PM EDT | Areal Flood Advisory | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more | 3 hr |
| Jul 14, 3:07 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 14, 3:18 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 12 min |
| Jul 14, 3:23 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 67 min |
| Jul 14, 3:25 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Ocean, Salem | 4 hr |
| Jul 14, 3:34 PM EDT | Flash Flood Warning | PHI | Gloucester, Salem | 3 hr |
| Jul 14, 3:35 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester | 55 min |
| Jul 14, 3:43 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Salem | 47 min |
| Jul 14, 3:47 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 3 hr |
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 66 min |
| Jul 14, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May | 63 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 3 hr |
| Jul 14, 4:18 PM EDT | Special Marine Warning | PHI | 57 min | |
| Jul 14, 4:25 PM EDT | Special Marine Warning | PHI | 95 min | |
| Jul 14, 4:44 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Gloucester, Salem | 61 min |
| Jul 14, 4:54 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 14, 5:47 PM EDT | Special Weather Statement | PHI | Cape May | 13 min |
| Jul 14, 5:53 PM EDT | Special Marine Warning | PHI | 52 min | |
| Jul 14, 6:32 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 14, 7:08 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 14, 7:28 PM EDT | Areal Flood Advisory | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 3 hr |
| Jul 14, 12:30 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Montgomery, Northampton | 4 hr |
| Jul 14, 1:58 PM EDT | Special Weather Statement | PHI | Chester | 62 min |
| Jul 14, 2:14 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 3 hr |
| Jul 14, 2:31 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 59 min |
| Jul 14, 2:53 PM EDT | Flash Flood Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 3 hr |
| Jul 13, 10:03 PM EDT | Special Weather Statement | PHI | Caroline | 27 min |
| Jul 13, 10:15 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 4 hr |
| Jul 14, 12:06 PM EDT | Heat Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 7 hr |
| Jul 14, 2:46 PM EDT | Areal Flood Advisory | PHI | Cecil | 3 hr |
| Jul 14, 3:10 PM EDT | Flash Flood Warning | PHI | Cecil | 2 hr |
| Jul 14, 3:52 PM EDT | Flash Flood Warning | PHI | Talbot | 53 min |
| Jul 14, 3:57 PM EDT | Flash Flood Warning | PHI | Cecil, Kent | 2 hr |
| Jul 14, 4:00 PM EDT | Special Weather Statement | PHI | Caroline | 45 min |
| Jul 14, 4:05 PM EDT | Special Weather Statement | PHI | Kent | 40 min |
| Jul 14, 4:48 PM EDT | Special Weather Statement | PHI | Queen Anne's | 27 min |
| Jul 14, 4:59 PM EDT | Flash Flood Warning | PHI | Queen Anne's | 4 hr |
| Jul 14, 5:27 PM EDT | Special Weather Statement | PHI | Queen Anne's | 63 min |
| Jul 14, 5:40 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 65 min |
| Jul 14, 5:54 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 51 min |
| Jul 14, 5:58 PM EDT | Flash Flood Warning | PHI | Talbot | 3 hr |
| Jul 14, 6:10 PM EDT | Flash Flood Warning | PHI | Caroline | 3 hr |
| Jul 14, 6:20 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 40 min |
| Jul 13, 8:09 PM EDT | Special Weather Statement | PHI | Kent | 36 min |
| Jul 13, 8:29 PM EDT | Special Weather Statement | PHI | Kent | 31 min |
| Jul 13, 10:39 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 51 min |
| Jul 14, 9:02 AM EDT | Special Weather Statement | PHI | New Castle | 28 min |
| Jul 14, 5:14 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 14, 5:24 PM EDT | Special Weather Statement | PHI | Sussex | 36 min |
| Jul 14, 5:30 PM EDT | River Flood Warning | PHI | New Castle | 7 hr |
| Jul 14, 5:51 PM EDT | Special Weather Statement | PHI | Sussex | 39 min |
| Jul 14, 6:32 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jul 14, 6:48 PM EDT | Special Weather Statement | PHI | Sussex | 42 min |
| Jul 14, 7:15 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 60 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.